Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 12, 2021, 2:55 PM EDT for McDuffie County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2021, 2:55 PM EDT (18:55 UTC)
- Expired
- Jun 12, 2021, 3:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County McDuffie County, GA
The radar
The Robins AFB radar (KJGX), 128 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.9 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 886 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted.
338
WWUS82 KFFC 121855
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
255 PM EDT Sat Jun 12 2021
GAZ039-062-121930-
Wilkes GA-Warren GA-
255 PM EDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILKES AND NORTHERN
WARREN COUNTIES UNTIL 330 PM EDT...
At 254 PM EDT...a strong thunderstorm was near Aonia, or 7 miles
southeast of Washington...moving south at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Aonia, Cadley, Rocky Creek Fire Dept. and Holliday Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3364 8248 3366 8251 3365 8252 3364 8256
3365 8258 3363 8258 3364 8259 3363 8261
3363 8262 3362 8262 3361 8265 3347 8259
3347 8265 3369 8269 3373 8254
TIME...MOT...LOC 1854Z 341DEG 17KT 3366 8264
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 12, 10:58 AM EDT, 3 hours 57 minutes earlier.
Area forecast discussion, Jun 12, 10:58 AM EDT, 3 hours 57 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1058 AM EDT Sat Jun 12 2021 .UPDATE... Adjusted afternoon temps down a bit given some solar sheltering from lingering stratocu deck. Also made some minor pop adjustments but still looking like greatest convective chances will be in parts of the east and south where greater deep layer moisture and upper impulse will be this afternoon. While shear is weak, the extra forcing and marginal instability could allow for a few strong to severe storms with damaging winds as main threats with any multicell clusters or wet microbursts with the higher PWATS. Previous discussion follows... Baker && .PREV DISCUSSION... /Issued 736 AM EDT Sat Jun 12 2021/ .Morning Area Forecast Discussion for June 12... SHORT TERM /Today through Sunday/... Current mosaic radar loop shows some isolated showers moving south across the state in the Northwesterly flow. These showers are dissipating and should be done with over the next few hours. Models are still showing a descent amount of moisture continuing across the area with the deep layer moisture remaining east of the state across the Carolinas. Have kept likely pops to mainly eastern and central sections of the state with the proximity to the better moisture and expected instability development. With the northwesterly flow setting up, slightly drier air begins to move in Sunday so expecting a bit less diurnally driven convective coverage Sunday afternoon. High temps today and Sunday expected in the upper 80s to near 90 with lows in the 60s to near 70. 01 && .LONG TERM /Sunday Night through Friday/... Relief from the daily on and off rainfall is almost here. The long term picks up Sunday night, where HREF members show only a few remaining storms from earlier in the day over the CWA. One or two members do show the possibility of a self organizing complex of storms moving from the upstate of SC into GA, so did keep some PoPs around in north Georgia, though otherwise remaining storms expected to be into central Georgia by this time. Global models continue to be fairly good agreement about the evolution of the forecast going through next week as can be noted by little spread in NBM forecast. Large ridge continues to build out over western CONUS under large anticyclonic PV anomaly undergoing a wave break early in the week while TPV is drawn into trough over the northeastern US. TPV embedded in trough combined with aforementioned wave break will dig the long wave trough down into the eastern US, bringing with it a cold front that should bring temporary relief from the humidity for a few days Tuesday into Wednesday. An initial surge of the front should happen on Tuesday, though it will likely stall a bit in north Georgia before another embedded shortwave in the long wave trough will help propel it through most of the CWA by Wednesday. This trough moves away by Friday, and with it our winds will switch back out of the south ahead of the next quickly moving trough, bringing with it a return of the summer humidity and rain chances. Pops-wise, Monday and Tuesday will see scattered storms in primarily central Georgia, though certainly won't rule out a storm in the north given moisture still in place. By Wednesday, only isolated storms in far central Georgia, and not expecting much on Thursday. Chances of rain are expected to return by the weekend with diurnally driven showers and storms. Temperatures will be warmest on Monday and Tuesday ahead of the approaching front, with widespread 90s and parts of central Georgia surging into the mid 90s on Tuesday. A small cool down happens after this, bringing temperatures more in line with June averages in the upper 80s to lower 90s for the rest of the week. The end of the longterm still contains the possibility of a tropical disturbance within the GoM. Piece of vorticity that is located within the Central American Gyre (CAG) is expected to shear off into the western GoM some point around the very end of next week, something that is shown by most global deterministic models and has substantial ensemble support in the ECENS and GEFS. Like yesterday, this is where any confidence ends. Ensembles paint a picture of developing tropical lows anywhere from the LA coastline to the Mexican coastline. As such, take any one model run with a grain of salt still, including those that show the system moving towards Georgia. More confidence about how any system may develop will come into next week, so stay tuned. Lusk && .AVIATION... 12Z Update... IFR to MVFR ceilings across the area this morning. The lower ceiling will dissipate by 13-14z but may see some more MVFR ceilings with any afternoon convective activity. Will see some afternoon storms but not expecting as much coverage as yesterday. W to NW winds expected today with speeds 10kt or less. Will see some higher gust in and around any stronger storms this afternoon. Winds will turn to the NE after 06z Sun. //ATL Confidence...12Z Update... Confidence high on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 90 68 87 69 / 60 50 30 20 Atlanta 89 69 87 71 / 50 30 40 20 Blairsville 86 63 83 64 / 40 20 40 20 Cartersville 89 67 88 68 / 30 20 30 10 Columbus 88 70 89 71 / 60 30 40 20 Gainesville 89 68 86 69 / 50 30 30 20 Macon 91 69 88 68 / 60 40 40 20 Rome 91 69 90 70 / 30 20 30 10 Peachtree City 89 68 87 68 / 50 30 40 20 Vidalia 90 72 84 71 / 70 50 40 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01/Baker LONG TERM....Lusk AVIATION...01
Hazardous weather outlook, Jun 12, 11:03 AM EDT, 3 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1103 AM EDT Sat Jun 12 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-131515- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1103 AM EDT Sat Jun 12 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Thunderstorms will be possible this afternoon into evening across North and Central Georgia. A few strong to severe storms are possible, especially across central Georgia, with strong to damaging wind, heavy rain, and frequent lightning being the primary threats. .DAYS TWO THROUGH SEVEN...Sunday through Friday... There will be a chance of thunderstorms across North and Central Georgia Sunday, then mainly confined to parts of central Georgia Monday through Wednesday. Thunderstorms will again be possible across North and Central Georgia on Friday. The greatest chance will be during the afternoon and evening hours. A few stronger thunderstorms cannot be ruled out on any of these days, however no organized or widespread severe weather is expected. The primary threat from any thunderstorms will be frequent lightning, gusty winds and brief heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Jun 12, 12:59 PM EDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1259 PM EDT Sat Jun 12 2021
GAZ030-031-041-042-121730-
Polk GA-Haralson GA-Carroll GA-Paulding GA-
1259 PM EDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN POLK...NORTHEASTERN
HARALSON...NORTHERN CARROLL AND SOUTHWESTERN PAULDING COUNTIES UNTIL
130 PM EDT...
At 1259 PM EDT...a strong thunderstorm was over Yorkville, or 10
miles west of Dallas...moving southeast at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dallas, Villa Rica, Temple, Rockmart, Hiram, Braswell, Yorkville,
Draketown, Eubank Lake, New Georgia and Van Wert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3405 8499 3386 8472 3386 8473 3377 8488
3378 8490 3376 8490 3370 8500 3384 8509
3384 8510 3385 8510 3394 8516
TIME...MOT...LOC 1659Z 323DEG 20KT 3394 8503
WIND...40MPHSpecial weather statement, Jun 12, 1:40 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
140 PM EDT Sat Jun 12 2021
GAZ031-032-043-121815-
Douglas GA-Cobb GA-Paulding GA-
140 PM EDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR DOUGLAS...SOUTHWESTERN COBB AND
SOUTHEASTERN PAULDING COUNTIES UNTIL 215 PM EDT...
At 140 PM EDT...a strong thunderstorm was over Hiram, or near
Dallas...moving south at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Douglasville, Dallas, Powder Springs, Austell, Hiram, Lithia Springs,
Sweetwater Creek State Park, Brownsville, Chapel Hill and Bill Arp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3392 8472 3373 8460 3370 8463 3369 8463
3368 8464 3368 8465 3366 8466 3365 8471
3362 8474 3363 8475 3361 8477 3359 8480
3389 8484
TIME...MOT...LOC 1740Z 338DEG 13KT 3386 8475
WIND...40MPHSpecial weather statement, Jun 12, 2:01 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
201 PM EDT Sat Jun 12 2021
GAZ044-053-054-121830-
Fayette GA-Coweta GA-South Fulton GA-
201 PM EDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE...NORTHEASTERN COWETA AND
SOUTH FULTON COUNTIES UNTIL 230 PM EDT...
At 201 PM EDT...a strong thunderstorm was over Palmetto, or 12 miles
northwest of Fayetteville...moving southeast at 20 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Fayetteville, Peachtree City, East Point, Union City, Fairburn,
Tyrone, Palmetto, Senoia, Turin, Chattahoochee Hills, Cannongate,
Sandy Creek and Campbellton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3363 8475 3362 8474 3365 8471 3366 8466
3368 8465 3368 8464 3373 8460 3357 8446
3355 8446 3355 8444 3350 8442 3348 8439
3345 8439 3344 8440 3340 8439 3330 8461
3360 8480
TIME...MOT...LOC 1801Z 324DEG 17KT 3355 8464
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 12, 2:31 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
231 PM EDT Sat Jun 12 2021
GAZ053-054-056-121900-
Fayette GA-Coweta GA-Spalding GA-
231 PM EDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FAYETTE...SOUTHEASTERN
COWETA AND WESTERN SPALDING COUNTIES UNTIL 300 PM EDT...
At 231 PM EDT...a strong thunderstorm was near Peachtree City, or 7
miles west of Fayetteville...moving southeast at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Fayetteville, Peachtree City, Tyrone, Senoia, Brooks, Turin,
Haralson, Woolsey, Starrs Mill, Digbey, Lake Horton and Vaughn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3348 8453 3330 8436 3321 8442 3321 8445
3320 8446 3320 8450 3322 8451 3322 8462
3343 8465
TIME...MOT...LOC 1831Z 337DEG 14KT 3341 8457
WIND...40MPHSpecial weather statement, Jun 12, 2:55 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
255 PM EDT Sat Jun 12 2021
GAZ039-062-121930-
Wilkes GA-Warren GA-
255 PM EDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILKES AND NORTHERN
WARREN COUNTIES UNTIL 330 PM EDT...
At 254 PM EDT...a strong thunderstorm was near Aonia, or 7 miles
southeast of Washington...moving south at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Aonia, Cadley, Rocky Creek Fire Dept. and Holliday Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3364 8248 3366 8251 3365 8252 3364 8256
3365 8258 3363 8258 3364 8259 3363 8261
3363 8262 3362 8262 3361 8265 3347 8259
3347 8265 3369 8269 3373 8254
TIME...MOT...LOC 1854Z 341DEG 17KT 3366 8264
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 9:33 PM EDT | Special Weather Statement | FFC | Fannin | 27 min |
| Jun 11, 9:59 PM EDT | Special Weather Statement | FFC | Fannin | 31 min |
| Jun 11, 10:03 PM EDT | Special Weather Statement | FFC | Murray | 27 min |
| Jun 11, 10:28 PM EDT | Special Weather Statement | FFC | Gilmer | 32 min |
| Jun 11, 10:55 PM EDT | Special Weather Statement | FFC | Gilmer | 35 min |
| Jun 12, 12:59 PM EDT | Special Weather Statement | FFC | Paulding | 31 min |
| Jun 12, 1:40 PM EDT | Special Weather Statement | FFC | Douglas | 35 min |
| Jun 12, 2:01 PM EDT | Special Weather Statement | FFC | Fayette | 29 min |
| Jun 12, 2:31 PM EDT | Special Weather Statement | FFC | Fayette | 29 min |
| Jun 12, 3:11 PM EDT | Special Weather Statement | FFC | Floyd, Polk | 34 min |
| Jun 12, 3:20 PM EDT | Severe Thunderstorm Warning | FFC | Floyd, Polk | 40 min |
| Jun 12, 3:44 PM EDT | Special Weather Statement | FFC | Madison | 31 min |
| Jun 12, 3:49 PM EDT | Special Weather Statement | FFC | Harris | 26 min |
| Jun 12, 3:51 PM EDT | Special Weather Statement | FFC | Jefferson | 24 min |
| Jun 12, 3:54 PM EDT | Severe Thunderstorm Warning | FFC | Floyd, Polk | 38 min |
| Jun 12, 3:56 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Hancock, Warren | 49 min |
| Jun 12, 3:58 PM EDT | Special Weather Statement | FFC | Pulaski | 32 min |
| Jun 12, 3:59 PM EDT | Special Weather Statement | FFC | Taliaferro | 31 min |
| Jun 12, 4:05 PM EDT | Special Weather Statement | FFC | Oglethorpe | 25 min |
| Jun 12, 4:12 PM EDT | Special Weather Statement | FFC | Johnson | 33 min |
| Jun 12, 4:12 PM EDT | Special Weather Statement | FFC | Talbot | 33 min |
| Jun 12, 4:23 PM EDT | Special Weather Statement | FFC | Dodge | 37 min |
| Jun 12, 4:25 PM EDT | Special Weather Statement | FFC | Glascock, Jefferson | 35 min |
| Jun 12, 4:31 PM EDT | Special Weather Statement | FFC | Polk | 29 min |
| Jun 12, 4:35 PM EDT | Special Weather Statement | FFC | Talbot | 25 min |
| Jun 12, 4:40 PM EDT | Special Weather Statement | FFC | Glascock | 35 min |
| Jun 12, 4:42 PM EDT | Special Weather Statement | FFC | Oglethorpe | 33 min |
| Jun 12, 4:45 PM EDT | Special Weather Statement | FFC | Telfair | 30 min |
| Jun 12, 4:50 PM EDT | Special Weather Statement | FFC | Crawford | 25 min |
| Jun 12, 4:56 PM EDT | Special Weather Statement | FFC | Harris, Muscogee | 34 min |
| Jun 12, 4:57 PM EDT | Special Weather Statement | FFC | Washington | 33 min |
| Jun 12, 5:06 PM EDT | Special Weather Statement | FFC | Macon | 24 min |
| Jun 12, 5:15 PM EDT | Special Weather Statement | FFC | Washington | 30 min |
| Jun 12, 5:16 PM EDT | Special Weather Statement | FFC | Macon | 29 min |
| Jun 12, 5:18 PM EDT | Special Weather Statement | FFC | Bibb | 27 min |
| Jun 12, 5:28 PM EDT | Special Weather Statement | FFC | Wilcox | 32 min |
| Jun 12, 5:32 PM EDT | Special Weather Statement | FFC | Emanuel | 28 min |
| Jun 12, 5:33 PM EDT | Special Weather Statement | FFC | Wheeler | 27 min |
| Jun 12, 5:38 PM EDT | Special Weather Statement | FFC | Dooly | 37 min |
| Jun 12, 5:44 PM EDT | Special Weather Statement | FFC | Twiggs | 31 min |
| Jun 12, 5:52 PM EDT | Severe Thunderstorm Warning | FFC | Wilcox | 38 min |
| Jun 12, 6:01 PM EDT | Special Weather Statement | FFC | Treutlen | 29 min |
| Jun 12, 6:03 PM EDT | Special Weather Statement | FFC | Laurens | 27 min |
| Jun 12, 6:06 PM EDT | Special Weather Statement | FFC | Wilcox | 24 min |
| Jun 12, 6:11 PM EDT | Special Weather Statement | FFC | Crisp | 34 min |
| Jun 12, 6:23 PM EDT | Special Weather Statement | FFC | Laurens, Treutlen | 22 min |
| Jun 12, 6:24 PM EDT | Special Weather Statement | FFC | Crisp, Wilcox | 36 min |
| Jun 12, 6:28 PM EDT | Special Weather Statement | FFC | Toombs | 32 min |
| Jun 12, 6:35 PM EDT | Special Weather Statement | FFC | Dodge | 25 min |
| Jun 12, 6:42 PM EDT | Special Weather Statement | FFC | Baldwin | 33 min |
| Jun 12, 6:56 PM EDT | Special Weather Statement | FFC | Laurens | 34 min |
| Jun 12, 7:03 PM EDT | Special Weather Statement | FFC | Jasper | 27 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.